MAUDE Adverse Event Report: ETHICON INC. SFX SYM PDS+ UNI 18IN 3-0 SA PS-2 PRM; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. SFX SYM PDS+ UNI 18IN 3-0 SA PS-2 PRM; SUTURE, SURGICAL, ABSORBABLE
Model Number SXPP1A101
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: what was being done when the suture broke (e.G.Removal from package, during passage through tissue, during tying, post-op, etc.)? during closing the surgical wound with the suture.What tissue was being approximated or sutured when it broke? no further information is available.Could you please provide lot number? no further information is available.No further information will be provided.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Note: events reported via: (b)(4).Trade name - irgacare¿.Active ingredient(s)  triclosan.Dosage form  suture/solid/parenteral.Strength  = 2360 g/m.
 
Event or Problem Description
It was reported that a patient underwent an orthopedic procedure on (b)(6) 2021 and barbed suture was used.During the procedure, two (2) sutures broke in a row during wound closure though they were used with the usual way.No adverse patient consequences were reported.Additional information was requested.

Brand Name
SFX SYM PDS+ UNI 18IN 3-0 SA PS-2 PRM
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11509660
Report Number2210968-2021-02435
Device Sequence Number4497357
Product Code NEW
UDI-Device Identifier10705031227743
UDI-Public10705031227743
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K113004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSXPP1A101
Device Catalogue NumberSXPP1A101
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2021
Initial Report FDA Received Date03/17/2021
Patient Sequence Number1